Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 204, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2012, 7:02 PM CDT for Cherokee County, Etowah County, Alabama. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 1, 2012, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Cherokee County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:06 PM CDT | TSTM WND DMG | 2 Ssw Slackland, AL | TREES DOWN ALONG CROFT FERRY ROAD. TIME ESTIMATED. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | 2 S Slackland, AL | POWER LINES DOWN AND POWER POLE SNAPPED ALONG CRUMP ROAD NEAR BALLPLAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2609 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS54 KBMX 020002
SVRBMX
ALC019-055-020045-
/O.NEW.KBMX.SV.W.0204.120702T0002Z-120702T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHEROKEE COUNTY IN NORTHEAST ALABAMA...
EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
* UNTIL 745 PM CDT
* AT 700 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOKES
BLUFF...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRE...BALLPLAY...SLACKLAND...CHEROKEE ROCK VILLAGE...LEESBURG...
TABOR ROAD...TENNALA AND MOSHAT.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3427 8580 3411 8561 3395 8584 3394 8590
3390 8592 3392 8594 3392 8597 3386 8600
3397 8612 3419 8615 3419 8612 3421 8610
3421 8585 3424 8585 3424 8582
TIME...MOT...LOC 0002Z 215DEG 7KT 3404 8585
$$
562 follow-up statements
637
WWUS54 KBMX 020019
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT SUN JUL 1 2012
ALC019-055-020045-
/O.CON.KBMX.SV.W.0204.000000T0000Z-120702T0045Z/
CHEROKEE AL-ETOWAH AL-
719 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ETOWAH AND WEST CENTRAL CHEROKEE COUNTIES UNTIL 745 PM CDT...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BALLPLAY...OR 5 MILES NORTHEAST OF HOKES BLUFF...MOVING NORTHEAST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTRE...SLACKLAND...LEESBURG...CHEROKEE ROCK VILLAGE...TABOR
ROAD...TENNALA...MOSHAT...KEENER...BLACK CREEK AND WEISS DAM.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBERS 183 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ETOWAH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3427 8580 3411 8561 3398 8586 3402 8610
3419 8615 3419 8612 3421 8610 3421 8585
3424 8585 3424 8582
TIME...MOT...LOC 0019Z 215DEG 7KT 3407 8583
$$
56857
WWUS54 KBMX 020034
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT SUN JUL 1 2012
ALC019-055-020045-
/O.CON.KBMX.SV.W.0204.000000T0000Z-120702T0045Z/
CHEROKEE AL-ETOWAH AL-
734 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ETOWAH AND WEST CENTRAL CHEROKEE COUNTIES UNTIL 745 PM CDT...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF TABOR ROAD...OR 11 MILES EAST OF BOAZ...MOVING NORTHEAST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE...
TABOR ROAD...CHEROKEE ROCK VILLAGE...SLACKLAND...LEESBURG...BLACK
CREEK AND WEISS DAM.
THIS INCLUDES...
INTERSTATE 59 EXIT NUMBER 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN ETOWAH COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3427 8580 3415 8569 3406 8590 3408 8610
3419 8615 3419 8612 3421 8610 3421 8585
3424 8585 3424 8582
TIME...MOT...LOC 0033Z 238DEG 6KT 3418 8596
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:53 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 1, 6:53 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 653 PM CDT SUN JUL 1 2012 .UPDATE... FOR AVIATION. && .AVIATION... 00Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AND DISSIPATE OVER THE NEXT HOUR OR SO...MAINLY AFFECTING THE NORTHEAST AND ONLY AFFECTING ANB. HIGH PRESSURE WILL CONTINUE TO MAINTAIN ITS HOLD ACROSS CENTRAL ALABAMA...AND HAZE WILL BE THE MAIN CONCERN OVER THE TAF CYCLE. ISOLATED AFTERNOON CONVECTION MAY DEVELOP ONCE AGAIN TOMORROW...HOWEVER COVERAGE WILL REMAIN LOW AND CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN THIS TAF CYCLE. 73 && .PREV DISCUSSION... /ISSUED 325 PM CDT SUN JUL 1 2012/ DISCUSSION... WE'VE GOT RAIN! OR...AT LEAST A FEW SPOTS NOW HAVE RAIN. CORFIDI VECTORS SUGGEST THE PREFERRED DIRECTION OF MOVEMENT WOULD BE SLOWLY TO THE NORTH...ALTHOUGH OUTFLOW INTERACTION COULD VERY WELL CAUSE SOME ERRATIC STORM MOVEMENT AND PROPAGATION. POPS TONIGHT WILL BE A LAST MINUTE DECISION...BASED LARGELY ON RADAR TRENDS. AND WHILE WE ARE TALKING ABOUT POPS...I WILL JUST GO AHEAD AND MENTION THAT WE WILL KEEP THE NEAR/JUST BELOW CLIMO POPS FOR THE REST OF THE FORECAST PERIOD. STILL NOTHING SYNOPTICALLY EVIDENT IN THE MODELS TO PLACE ANY AMOUNT OF CONFIDENCE IN A HIGHER CHANCE OF RAIN. WE NOW TURN OUR ATTENTION BACK TO THE TEMPERATURES...WHICH HAVE DOMINATED OUR WEATHER STORY FOR SEVERAL DAYS. LOOKS LIKE YESTERDAY AND TODAY WERE THE PEAK DAYS FOR THE HEAT. BUT HAVING SAID THAT...TEMPS DON'T EXACTLY BACK OFF ALL THAT MUCH...AND THE SLIGHTLY HIGHER DEWPOINTS WILL LEAD TO SIMILAR HEAT INDEX VALUES ON MONDAY. THUS...WE WILL GO BACK TO A HEAT ADVISORY THAT WILL BEGIN WHEN THE CURRENT EXCESSIVE HEAT WARNING EXPIRES AT 9 PM...AND TAKE IT THROUGH 9 PM MONDAY. IT LOOKS LIKE WE CAN SHAVE A COUPLE MORE DEGREES OFF THOSE TEMPS ON TUESDAY AND WEDNESDAY. /61/ CLIMATE... SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS. JULY 1 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 102 1954 BIRMINGHAM 103 1954 MONTGOMERY 100 1898, 2007 TUSCALOOSA 103 1954 JULY 2 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 102 1954 BIRMINGHAM 101 1954 MONTGOMERY 101 1969 TUSCALOOSA 102 1970 JULY 3 LOCATIONS RECORD TEMPERATURES YEAR(S) ---------------- ------------------- ----------- ANNISTON 100 1970 BIRMINGHAM 101 1970 MONTGOMERY 100 1877 TUSCALOOSA 103 1970 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 100 73 96 73 / 30 20 20 20 20 ANNISTON 75 99 74 95 73 / 30 20 20 20 20 BIRMINGHAM 79 99 75 96 75 / 20 20 20 20 20 TUSCALOOSA 76 101 75 97 75 / 30 20 20 20 20 CALERA 77 99 75 97 75 / 20 20 20 20 20 AUBURN 76 99 76 97 76 / 30 20 20 20 20 MONTGOMERY 77 99 77 97 76 / 10 20 20 20 20 TROY 75 96 75 95 74 / 10 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Jul 1, 3:57 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 357 PM CDT SUN JUL 1 2012 ALZ011>015-017>050-020300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 357 PM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN EXCESSIVE WARNING REMAINS IN EFFECT THROUGH 9 PM. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 98 TO 106 DEGREES. HEAT INDICES WILL RANGE FROM 107 TO 113 DEGREES. THESE VALUES WILL APPROACH DANGEROUS LEVELS AND THUS AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR ALL OF CENTRAL ALABAMA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THROUGH 9 PM THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID CONDITIONS WILL CONTINUE INTO MONDAY. ADDITIONAL HEAT ADVISORIES ARE LIKELY TO BE ISSUED FOR MONDAY. IT APPEARS THAT HIGH TEMPERATURES FALL JUST ENOUGH TUESDAY AND WEDNESDAY AFTERNOONS THAT CONFIDENCE IS LOWER ON REACHING ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 6:34 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT SUN JUL 1 2012
ALZ019-020015-
CALHOUN AL-
634 PM CDT SUN JUL 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 715
PM CDT...
AT 630 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JACKSONVILLE...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CALHOUN COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3388 8564 3385 8564 3373 8572 3380 8593
3395 8585
TIME...MOT...LOC 2334Z 213DEG 9KT 3386 8577
56Local storm report, Jul 1, 6:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GEIGER 32.87N 88.31W
07/01/2012 E1.00 INCH SUMTER AL PUBLIC
QUARTER SIZED HAIL REPORTED IN GEIGER. CORRECTED FOR
TIME.
0345 PM HAIL ENE FOSTERS CROSS ROADS 33.42N 85.55W
07/01/2012 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT THE INTERSECTION OF COUNTY
ROAD 82 AND HIGHWAY 431 IN MORRISON CROSSROADS.
0354 PM HAIL WNW PENTON 33.01N 85.47W
07/01/2012 E1.00 INCH CHAMBERS AL CO-OP OBSERVER
QUARTER SIZED HAIL REPORTED ON HIGHWAY 77.
0414 PM HAIL LINEVILLE 33.31N 85.75W
07/01/2012 E0.88 INCH CLAY AL TRAINED SPOTTER
0414 PM HAIL 5 NNW FOSTERS CROSS ROA 33.48N 85.59W
07/01/2012 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON HIGHWAY 431 JUST SOUTH OF
THE CLEBURNE COUNTY LINE.
0420 PM HAIL HOMEWOOD 33.46N 86.81W
07/01/2012 E1.00 INCH JEFFERSON AL PUBLIC
0440 PM HAIL VALLEY 32.82N 85.18W
07/01/2012 E1.75 INCH CHAMBERS AL TRAINED SPOTTER
REPORTED IN THE VALLEY AND LANETT COMMUNITIES.
0445 PM HAIL OXFORD 33.60N 85.83W
07/01/2012 E0.88 INCH CALHOUN AL PUBLIC
REPORTED NEAR THE INTERSECTION OF QUINTARD AVE AND HWY
202. SEVERAL LARGE TREE LIMBS ALSO REPORTED DOWN IN THE
SAME AREA.
0447 PM HAIL LANETT 32.87N 85.21W
07/01/2012 E2.00 INCH CHAMBERS AL PUBLIC
0450 PM HAIL 3 SE ANNISTON 33.63N 85.79W
07/01/2012 E1.00 INCH CALHOUN AL PUBLIC
REPORTED IN THE GOLDEN SPRINGS COMMUNITY.
0500 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/01/2012 CALHOUN AL PUBLIC
TREES AND POWERLINES DOWN ALONG LEIGHTON AVE IN DOWNTOWN.
TIME ESTIMATED FROM RADAR.
0508 PM HAIL ANNISTON 33.66N 85.81W
07/01/2012 E0.88 INCH CALHOUN AL PUBLIC
NICKEL SIZE HAIL STILL FALLING IN ANNISTON.
0508 PM HAIL 4 SSE ANNISTON 33.61N 85.79W
07/01/2012 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED NEAR THE OXFORD EXCHANGE.
0514 PM TSTM WND DMG PIEDMONT 33.93N 85.62W
07/01/2012 CALHOUN AL PUBLIC
APPROXIMATELY A DOZEN LARGE TREES DOWN ALONG HWY 278 IN
THE PIEDMONT AREA.
0520 PM HAIL 4 WNW PIEDMONT 33.95N 85.68W
07/01/2012 E1.00 INCH CALHOUN AL PUBLIC
REPORTED ALONG KIMBERLY ROAD.
0520 PM HAIL 5 S HAYDEN 33.85N 86.75W
07/01/2012 E1.75 INCH BLOUNT AL BROADCAST MEDIA
0539 PM HAIL ODENVILLE 33.69N 86.40W
07/01/2012 E1.00 INCH ST. CLAIR AL TRAINED SPOTTER
0543 PM HAIL 1 NE ODENVILLE 33.70N 86.39W
07/01/2012 E1.75 INCH ST. CLAIR AL TRAINED SPOTTER
0550 PM HAIL 3 N PELL CITY 33.60N 86.27W
07/01/2012 E1.00 INCH ST. CLAIR AL BROADCAST MEDIA
0555 PM HAIL CEDAR BLUFF 34.22N 85.60W
07/01/2012 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED IN CEDAR BLUFF.
0600 PM HAIL CLANTON 32.84N 86.63W
07/01/2012 E0.25 INCH CHILTON AL PUBLIC
0605 PM HAIL CEDAR BLUFF 34.22N 85.60W
07/01/2012 E1.00 INCH CHEROKEE AL PUBLIC
0620 PM TSTM WND DMG 1 E CEDAR BLUFF 34.22N 85.57W
07/01/2012 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ACROSS COUNTY ROAD 131 JUST OFF HWY 9.
&&
TGOGGINSLocal storm report, Jul 1, 6:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST BLACK CREEK 34.17N 85.90W
07/01/2012 E70 MPH ETOWAH AL TRAINED SPOTTER
WIND GUST OF 70 MPH REPORTED IN THE BLACK CREEK AREA
ALONG WITH NICKEL SIZE HAIL. POWER OUTAGES ALSO REPORTED.
&&
TGOGGINSLocal storm report, Jul 1, 6:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
649 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG ANNISTON 33.66N 85.81W
07/01/2012 CALHOUN AL EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND THE CITY.
&&
TGOGGINSLocal storm report, Jul 1, 6:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 4 SW TABOR ROAD 34.15N 85.92W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG TABOR ROAD NEAR TABOR
BAPTIST CHURCH.
&&
TGOGGINSLocal storm report, Jul 1, 6:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 WSW TABOR ROAD 34.17N 85.94W
07/01/2012 ETOWAH AL EMERGENCY MNGR
TREE DOWN ACROSS HWY 11 ABOUT ONE MILE NORTH OF KEENER.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:44 PM CDT | Special Weather Statement | BMX | Cherokee | 46 min |
| Jul 1, 10:31 PM CDT | Special Weather Statement | BMX | Russell | 44 min |
| Jul 1, 11:21 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Jul 2, 12:00 AM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jul 2, 12:29 AM CDT | Special Weather Statement | BMX | Barbour, Pike | 46 min |
| Jul 2, 1:34 AM CDT | Special Weather Statement | BMX | Barbour | 26 min |
| Jul 2, 1:58 AM CDT | Special Weather Statement | BMX | Barbour | 62 min |
| Jul 2, 2:48 AM CDT | Special Weather Statement | BMX | Bullock | 42 min |
| Jul 2, 3:34 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Montgomery, Pike | 3 hr |
| Jul 2, 3:39 AM CDT | Special Weather Statement | BMX | Bullock | 51 min |
| Jul 2, 3:47 AM CDT | Special Weather Statement | BMX | Clay | 28 min |
| Jul 2, 4:15 AM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Jul 2, 4:59 AM CDT | Special Weather Statement | BMX | Randolph, St. Clair | 61 min |
| Jul 2, 5:28 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 3 hr |
| Jul 2, 5:34 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 26 min |
| Jul 2, 5:52 AM CDT | Special Weather Statement | BMX | Chambers | 53 min |
| Jul 2, 5:54 AM CDT | Special Weather Statement | BMX | Cleburne | 36 min |
| Jul 2, 6:00 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair | 30 min |
| Jul 2, 6:37 AM CDT | Special Weather Statement | BMX | Jefferson | 23 min |
| Jul 2, 7:04 AM CDT | Special Weather Statement | BMX | Walker | 41 min |
| Jul 2, 7:10 AM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Jul 2, 7:18 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 27 min |
| Jul 2, 7:35 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 2, 7:44 AM CDT | Special Weather Statement | BMX | Jefferson | 46 min |
| Jul 2, 8:05 AM CDT | Special Weather Statement | BMX | Winston | 40 min |
| Jul 2, 8:32 AM CDT | Areal Flood Advisory | BMX | Walker | 3 hr |
| Jul 2, 9:01 AM CDT | Special Weather Statement | BMX | Winston | 44 min |
| Jul 2, 9:24 AM CDT | Areal Flood Advisory | BMX | Winston | 3 hr |
| Jul 2, 10:46 AM CDT | Special Weather Statement | BMX | Perry | 44 min |
| Jul 2, 11:15 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 25 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.